Glasnik Matematicki, Vol. 41, No.1 (2006), 57-64.


L. Oukhtite and S. Salhi

Université Moulay Ismaïl, Faculté des Sciences et Techniques, Département de Mathématiques, B. P. 509-Boutalamine, Errachidia, Maroc

Université Sidi Mohamed Ben Abdellah, Faculté des Sciences, Département de Mathématiques et Informatique, B. P. 1796-Atlas, Fes, Maroc

Abstract.   Let R be a 2-torsion free σ-prime ring having a σ-square closed Lie ideal U and an automorphism T centralizing on U. We prove that if there exists u0 in Saσ(R) with Ru0 subset U and if T commutes with σ on U, then U is contained in the center of R. This result is then applied to generalize the result of J. Mayne for centralizing automorphisms to σ-prime rings. Finally, for a 2-torsion free σ-prime ring possessing a nonzero derivation, we give suitable conditions under which the ring must be commutative.

2000 Mathematics Subject Classification.   16W10, 16W25, 16W20, 16U80.

Key words and phrases.   Rings with involution, σ-prime rings, centralizing automorphisms, square closed Lie ideals, derivations, commutativity.

Full text (PDF) (free access)

DOI: 10.3336/gm.41.1.05


  1. R. Awtar, Lie and Jordan structure in prime rings with derivations, Proc. Amer. Math. Soc. 41 (1973), 67-74.
    MathSciNet     CrossRef

  2. J. Mayne, Centralizing automorphisms of prime rings, Canad. Math. Bull. 19 (1976), 113-115.

  3. J. Mayne, Centralizing mappings of prime rings, Canad. Math. Bull. 27 (1984), 122-126.

  4. J. Mayne, Centralizing automorphisms of Lie ideals in prime rings, Canad. Math. Bull. 35 (1992), 510-514.

  5. L. Oukhtite and S. Salhi, σ-prime rings with a special kind of automorphism, submitted.

  6. E. C. Posner, Derivations in prime rings, Proc. Amer. Math. Soc. 8 (1957), 1093-1100.
    MathSciNet     CrossRef

Glasnik Matematicki Home Page